Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Hearing loss after ear infection. Numbness in external ear and cheek. Swooshing heartbeat sound in the ear. What is the reason?

Hi i had a bad ear infection in march, where I went totally deaf. And my external ear and cheek went numb. For quite a while before this , mainly at night in bed I had like a swooshing heartbeat . I went back to the drs last week as this swooshing us continuing and still abit of pain. He gave me drops called vistamethasone. The sound in my ear hasn t gone but changed its not so much like a heartbeat but like the sound of bass in music it s continuous it s really effecting my sleep now and so annoying when awake. What is this?
Asked On : Tue, 7 Aug 2012
Answers:  2 Views:  265
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
ENT Specialist 's  Response
If you had an ear infection it is likely your tympanic membrane developed a hole,causing hearing loss.You need to see an ENT surgeon urgently see if there is perforation and check hearing with audiogram.The noises in the ear may be due to the hole or due to nerve damage which can be made out with this test.if the latter it may be helped with some tablets like neurobion and others but if the hearing loss is moderately severe it may not help.You need a proper ENT consultation.
Answered: Tue, 7 Aug 2012
I find this answer helpful
Nephrologist Dr. Rakesh Madhyastha's  Response
hello and thanks for the query,
well given your history have they done any scan after the hearing loss? the swooshing heartbeat sound could be due to a pulsatile artery close to your ear which is making you feel that sound..i would suggest you consult a otorhinolaryngologist and get yourself evaluated, maybe a scan would help or an angioalso might help.take care.
Answered: Tue, 7 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor